Flash Flood, Ontario
- When
- June 3, 2:42 PM EST to 5:00 PM EST
- Where
- Ontario County, 0.51 mi E of Honeoye
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -77.510
As low pressure moved east from the western Great lakes, the remains of Tropical Storm Barry moved northeast from the Carolinas. Severe thunderstorms developed along a lake breeze over Niagara County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
As low pressure moved east from the western Great lakes, the remains of Tropical Storm Barry moved northeast from the Carolinas. Severe thunderstorms developed along a lake breeze over Niagara County. The thunderstorm winds downed trees and power lines in North Tonawanda and Lockport. As the localized storms crossed the Finger Lakes region, several inches of rain fell in a short amount of time washing out roads and driveways. In South Bristol, Mosher Road was washed away between County Road 33 and Gulick Road. In Honeoye, several driveways were washed out.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 3, 2:21 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 321 PM EDT SUN JUN 3 2007 .SYNOPSIS... TWO LOW PRESSURE SYSTEMS WILL BE AFFECTING OUR AREA DURING THE NEXT 48 HOURS. ONE AREA OF LOW PRESSURE WILL BE MOVING SLOWLY EAST FROM THE WESTERN GREAT LAKES...WHILE THE OTHER ONE AS THE REMAINS OF TROPICAL STORM BARRY WILL MOVE NORTHEAST FROM THE CAROLINAS ALONG THE MID ATLANTIC COAST. THE PROBABILITIES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT THROUGH TUESDAY. A CHANGE TO NOTICEABLY COOLER WEATHER WILL TAKE PLACE ON TUESDAY. HIGH PRESSURE WILL BUILD OVER OUR AREA DURING WEDNESDAY BRINGING FAIR WEATHER AND WARMER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... SURFACE LOW PRESSURE WHICH IS THE REMNANTS OF TROPICAL SYSTEM BARRY LOCATED ALONG THE SOUTH CAROLINA COAST THIS AFTERNOON. CONSIDERABLE TROPICAL MOISTURE WORKING NORTHWARD WITH THE MAIN RAIN SHIELD WORKING INTO CENTRAL PENNSYLVANIA. WIDESPREAD CONVECTION DEVELOPING IN HUMID AND UNSTABLE AIR MASS FURTHER NORTH ACROSS WESTERN AND CENTRAL NEW YORK AS SHORTWAVE WORKS ACROSS THE AREA. AT THIS POINT...NO REPORTS OF ANY STRONG WINDS OR HAIL...BUT THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL IN EXCESS OF AN INCH PER HOUR. SLOWER MOVING CELLS DEVELOPING OVER JEFFERSON COUNTY PRODUCING RAINFALL AMOUNTS IN EXCESS OF TWO INCHES PER HOUR. COULD BE LOOKING AT SOME LOCALIZED FLOODING ACROSS THE AREA INTO THIS EVENING. EXPECT THAT THIS CONVECTION WILL WEAKEN WITH COOLING THIS EVENING...THEN THE MAIN TROPICAL RAIN SHIELD WILL LIFT ACROSS THE AREA OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... WILL GENERALLY FOLLOW MORE EASTERN SOLUTION OF BARRY AS IT IS CLOSER TO OFFICIAL TPC/NHC TRACK. REMNANTS OF BARRY WILL BE OFF THE SOUTHEAST NEW JERSEY COAST BY 12Z MONDAY...THEN INTO SOUTHERN NEW ENGLAND BY 00Z TUESDAY. WIDESPREAD TROPICAL RAINS WILL BE OVER THE AREA MONDAY MORNING...THEN SHOULD DIMINISH DURING THE AFTERNOON AND INTO MONDAY NIGHT AS DRY SLOT WORKS INTO THE AREA. WIDESPREAD PRECIPITATION LOOKS TO REDEVELOP AFTER MIDNIGHT MONDAY NIGHT AND FOR THE FIRST HALF OF TUESDAY AS WAVE OVER THE GREAT LAKES SHIFTS EASTWARD AND DRAGS A SHARP COLD FRONT ACROSS THE AREA. PRECIPITATION WILL TAPER OFF BEHIND THE FRONTAL PASSAGE TUESDAY AFTERNOON. TEMPERATURES WILL BE UNSEASONABLY COOL BEHIND THE FRONT AS 850 MB TEMPERATURES ARE FORECAST TO FALL TO NEAR 0C BY 00Z WEDNESDAY. STILL A FAIR AMOUNT OF MEAN RELATIVE HUMIDITY TUESDAY NIGHT AND WEDNESDAY MORNING...BUT IF THERE CAN BE SOME CLEARING THERE COULD BE SOME FROST ISSUES ALONG THE SOUTHERN TIER BY WEDNESDAY MORNING. HIGH PRESSURE BUILDING INTO THE GREAT LAKES WEDNESDAY SHOULD RESULT IN A FAIR WEATHER DAY WITH A RETURN TO MORE SEASONABLE TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... NORTHERN HEMISPHERIC WATER VAPOR IMAGERY SHOWING AN ENERGETIC PACIFIC WAVETRAIN CONTINUING...WHICH COUPLED WITH A -NAO/-AO EPISODE WILL SUPPORT THE CONTINUED AMPLIFICATION OF THE DOWNSTREAM HEIGHT PATTERN ACROSS NOAM THROUGH THE MEDIUM RANGE PERIOD. DURING THE LATTER HALF OF THE SHORT TERM PERIOD A SEASONABLY DEEP AND COLD TROUGH WILL DIG THROUGH THE GREAT LAKES. HEIGHTS BEGIN TO RISE BY THE START OF THE LONG TERM PERIOD WED NGT AND THU AS THE MEAN NOAM TROUGH RELOADS IN THE WEST AND FORCES STRONG DOWNSTREAM HEIGHT RISES ACROSS THE GREAT LAKES. 00Z MEX GUIDANCE WAS FAR TOO COLD FOR THU...HOWEVER 12Z MEX GUIDANCE HAS CORRECTED TO A MUCH MORE REASONABLE SOLUTION WITH TEMPS RETURNING TO NEAR NORMAL FOR THU. AS HEIGHTS CONTINUE TO RISE AND MID LEVEL TEMPS QUICKLY RECOVER SHOULD SEE A RETURN TO 80S ONCE AGAIN BY FRI. MAIN CONCERN IN THE LONG TERM IS TIMING OF ANY RAIN CHANCES AT THE END OF THE WEEK. NEXT PACIFIC TROUGH WILL EJECT OUT OF THE ROCKIES AND LIFT NORTHEAST INTO THE GREAT LAKES AND SOUTHERN CANADA BY FRI OR SAT. STRONGEST LARGE SCALE FORCING WILL SHIFT NORTH INTO CANADA WITH A TRAILING COLD FRONT WEAKENING WITH TIME AS IT APPROACHES THE REGION. HAVE KEPT LOW CHANCE POPS GOING FOR THU NGT THROUGH FRI NGT TO COVER TIMING OF FROPA. FOR SAT AND SUN...LAST FEW RUNS OF OPERATIONAL MODELS AND 00Z GFS ENSEMBLES SHOW A CONSIDERABLE SPREAD...WITH ONE ENSEMBLE CLUSTER SUGGESTING A RELATIVELY DRY WEEKEND AS WEAK RIDGING BUILDS OVER THE EASTERN GREAT LAKES. GIVEN THE UNCERTAINTY...HAVE OPTED TO KEEP FORECAST DRY FOR NEXT WEEKEND UNTIL BETTER MODEL CONSENSUS IS REACHED BEFORE INTRODUCING POPS. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... COMPLEX FORECAST FOR THE 18Z TAF CYCLE WITH IMMEDIATE CONCERNS REVOLVING AROUND COVERAGE AND TIMING OF CONVECTION...THEN MORE GENERAL SHOWERS AND LOW CIGS LATER TONIGHT INTO MONDAY. E/W ORIENTED BAND OF THUNDERSTORMS CONTINUES TO LIFT SLOWLY NORTH THROUGH CENTRAL NY EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO DEVELOPING NORTH AND WEST OF THIS AS ATMOSPHERE BECOMES UNSTABLE DUE TO DAYTIME HEATING. ENOUGH SUNSHINE HAS OCCURRED THIS MORNING TO ALLOW FOR SUFFICIENT INSTABILITY TO SUPPORT CONTINUED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. RADAR TRENDS SUPPORT ENOUGH CONFIDENCE FOR A TEMPO TSRA GROUP AT KROC AND KJHW...AND ELSEWHERE WILL COVER WITH CB QUALIFIER FOR NOW AND MONITOR RADAR TRENDS. SCATTERED THUNDERSTORMS WILL SLOWLY DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. LATER TONIGHT REMNANTS OF ONCE TROPICAL STORM BARRY WILL CONTINUE TO MOVE NORTH UP THE EASTERN SEABOARD. A BROAD AREA OF SHOWERS SPREADING NORTH AHEAD OF THE CIRCULATION WILL OVERSPREAD THE REGION OVERNIGHT. ALL MODEL GUIDANCE IN GENERAL AGREEMENT IN QUICKLY DROPPING CIGS THROUGH MVFR TO IFR LATE TONIGHT INTO MONDAY MORNING. EXPECT WIDESPREAD IFR ACROSS WESTERN AND CENTRAL NY FOR THE MONDAY MORNING PUSH. AS STEADY RAIN ENDS AND BOUNDARY LAYER MIXING INCREASES CIGS SHOULD GRADUALLY IMPROVE BACK INTO THE MVFR CATEGORY BY MIDDAY MONDAY. LOOKING FURTHER AHEAD...UNSETTLED WEATHER CONTINUES MONDAY AFTERNOON THROUGH TUESDAY AS THE REMNANTS OF BARRY INTERACT AND COMBINE WITH A SYSTEM MOVING IN FROM THE WEST. EXPECT PERIODS OF MVFR AND IFR CIGS TO CONTINUE THROUGH TUESDAY EVENING BEFORE A RETURN TO VFR FOR WED. && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY NIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCAL WIND GUSTS TO 35 KNOTS...MOST LIKELY ALONG THE SAINT LAWRENCE RIVER WHERE CONVECTION HAS BEEN THE STRONGEST THUS FAR. ON TUESDAY THE REMNANTS OF BARRY WILL INTERACT AND COMBINE WITH A MID LATITUDE SYSTEM MOVING THROUGH THE GREAT LAKES. SW WINDS WILL INCREASE AHEAD OF THE COLD FRONT ON TUESDAY AND MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. FOLLOWING THE COLD FRONT...SEASONABLY STRONG LOW LEVEL COLD AIR ADVECTION WILL PRODUCE AN UNSTABLE MARINE BOUNDARY LAYER WITH A PERIOD OF SOLID 15 TO 25 KNOT WINDS AND ENHANCED WAVE ACTION EXPECTED TUE INTO TUE EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE EASTERN GREAT LAKES BY WED WITH WINDS AND WAVES SUBSIDING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TMA LONG TERM...HITCHCOCK AVIATION...HITCHCOCK MARINE...HITCHCOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT SUN JUN 3 2007 NYZ001>008-010>014-019>021-085-040915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 507 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A MORE WIDESPREAD BENEFICIAL RAINFALL TONIGHT AS AN UPPER LOW MOVES EAST FROM THE CENTRAL LAKES AND THE REMNANTS OF TROPICAL STORM BARRY MOVES UP THE EAST COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMAINS OF BARRY IS EXPECTED TO MOVE INTO WESTERN NEW ENGLAND MONDAY WHILE THE WESTERN LOW MOVES ACROSS LOWER MICHIGAN. THESE SYSTEMS WILL BRING MORE RAIN TO THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A MORE WIDESPREAD RAINFALL TONIGHT AS AN UPPER LOW MOVES EAST FROM THE CENTRAL LAKES AND THE REMNANTS OF TROPICAL STORM BARRY MOVES UP THE EAST COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMAINS OF BARRY IS EXPECTED TO MOVE INTO WESTERN NEW ENGLAND MONDAY WHILE THE WESTERN LOW MOVES ACROSS LOWER MICHIGAN. THESE SYSTEMS WILL BRING MORE RAIN TO THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 200 PM EDT SUN JUN 3 2007 NYZ004-013-014-031900- LIVINGSTON NY-ONTARIO NY-WAYNE NY- 200 PM EDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF CLYDE TO 13 MILES SOUTH OF NAPLES...AND MOVING NORTHWEST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... GORHAM AT 205 PM EDT... NAPLES AT 210 PM EDT... LYONS AT 215 PM EDT... SPRINGWATER AT 220 PM EDT... MANCHESTER AT 225 PM EDT... MARION AT 230 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TMA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 240 PM EDT SUN JUN 3 2007 NYZ003>006-013-014-031945- CAYUGA NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-OSWEGO NY-WAYNE NY- 240 PM EDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF CENTRAL SQUARE TO PHOENIX TO 6 MILES EAST OF PHELPS TO HEMLOCK...AND MOVING NORTHWEST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... SAVANNAH AT 245 PM EDT... HEMLOCK AT 250 PM EDT... SHORTSVILLE AT 255 PM EDT... NEWARK AT 300 PM EDT... IRA AT 305 PM EDT... PARISH AT 310 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TMA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT SUN JUN 3 2007 NYZ003>005-013-014-032045- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 335 PM EDT SUN JUN 3 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE... AT 330 PM, SHOWERS AND THUNDERSTORMS CONTINUED ACROSS MOST OF THE REGION. THE LEADING EDGE STRETCHED FROM SCOTTSVILLE TO WEBSTER TO FAIR HAVEN. THIS ACTIVITY SHOULD BE NEAR CHURCHVILLE, ROCHESTER AND PULTNEYVILLE AROUND 345 PM, AND SPENCERPORT AND GREECE AROUND 4 PM. TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND HAIL ARE ALL POSSIBLE WITH THESE STORMS. BE ON THE ALERT FOR POOR DRAINAGE FLOODING AND PONDING ON ROADS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS.
The Buffalo radar (KBUF), 102 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
2 flash flood, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42972, 42975, 42977, 42980.